Advertisement

Jump to content


Photo

Too Much of a Good Thing?


  • Please log in to reply
3 replies to this topic

#1 Fullogas

Fullogas

    Prolific Member

  • Members
  • PipPipPip
  • 132 posts

Posted 27 July 2007 - 01:16 PM

Advertisement
I've taking acidophilus almost daily since about late November of last year. Over the last few months I've noticed some side effects that I don't think are normal. I'm wondering if I may be taking too much acidophilus or if thats possible. The side effects don't seem like normal die-off reactions and they've lasted a very long time, since February. I notice they're definitely worse when I'm regular with the acidophilus.I currently take one Metagenics DF tablet at night before bed. I started taking it at night because I found it pretty much eliminated my night bloating and gas problem. Side effects include: Very urgent BMs after or even during mealsBM's are formed and mostly completeTremors in hands and thights that are pronounced after BMsDizzinessLethargy Some of these are Candida-like symptoms. I've switched back to a primarilly sugar-free diet as well. The upside is a toe-nail fungus I've had for years is almost entirely cleared up.Should I drop the acidophilus for a while?
Diagnosed Fructose Malabsorption 2008
Gluten Intolerant
But an otherwise nice guy... .


Advertisement

#2 pb4

pb4

    Prolific Member

  • Members
  • PipPipPip
  • 597 posts

Posted 27 July 2007 - 04:51 PM

No, you cannot OD on it....whatever isn't needed just dies off....if you're not taking it every single day religiously that in itself could be the problem causing your symptoms...do you have an bowel issues like IBS or IBD, Celiacs disease ect?Also, check out the ingredients on your probiotics, if it's got added junk like dyes, aspertame and things along those lines, then get a better probiotic.:(
My bum is broken...there's a big crack down the middle of it! LOL :)

#3 janetmtt

janetmtt

    Prolific Member

  • Members
  • PipPipPip
  • 558 posts
  • Country:United Kingdom

Posted 04 September 2007 - 02:33 PM

FullogasAre you any better are you still experiencing the problems. Did you check out your labelling. Let us know how you are doing. I'm quite keen to try acidophilus but I'm a bit wary of trying anything new at the moment as I tend to have side effects from everything I take. Keep us informed.

#4 momochan

momochan

    New Member

  • Members
  • Pip
  • 12 posts
  • Country:United States

Posted 03 May 2009 - 10:51 AM

Oh my god! The tremors thing, I thought no one else had that!I only get that when I take too much in one day. And if I take too much it helps with the good bacteria a little "too" much and I end up having the urgency to go to the bathroom, although it's usually well-formed, the urgency hurts and it's usually a couple of trips to the bathroom. I wouldn't recommend cutting it out completely but cut it down a bit. Maybe just one in the morning.
Keep on Keepin' on.





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here